Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 30, NWS Blacksburg, VA

May 1, 2017Caswell County, Rockingham County, Stokes County, North Carolina; 6 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 1, 2017, 5:32 PM EDT for Caswell County, Rockingham County, Stokes County, North Carolina; 6 counties in Virginia. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2017, 5:32 PM EDT (21:32 UTC)
Expired
May 1, 2017, 6:30 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, City of Danville, VA, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:32 PM EDTTSTM WND DMG3 S Sandy Ridge, NCTHUNDERSTORM WIND DROPPED A TREE ALONG TOM SHELTON ROAD NEAR SANDY RIDGE, NC.
May 1, 5:41 PM EDTTSTM WND DMG5 Wnw Madison, NCTHUNDERSTORM WINDS RESULTED IN TWO TREES DOWN ALONG DUNLAP ROAD NEAR MADISON, NC.
May 1, 5:43 PM EDTTSTM WND DMG3 N Madison, NCONE TREE DOWN ON AYERSVILLE ROAD NEAR THE INTERSECTION WITH SQUIRE LOOP
May 1, 5:52 PM EDTTSTM WND DMG3 Sw Walnut Cove, NCTHUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN ALONG HWY 65 AND BAUX MOUNTAIN ROAD.
May 1, 6:05 PM EDTTSTM WND DMG6 S Eden, NCONE TREE DOWN ON ROACH ROAD
May 1, 6:37 PM EDTTSTM WND DMG1 Ene Blairs, VATHUNDERSTORM WINDS BROUGHT TREES DOWN ALONG HIGHWAY 29 NEAR LAWLESS CREEK ROAD.
May 1, 6:37 PM EDTTSTM WND DMG5 S Mayfield, NCONE TREE DOWN ON ESTES ROAD WHERE IT CROSSES WOLF ISLAND CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

621 
WUUS51 KRNK 012132
SVRRNK
NCC033-157-169-VAC067-089-141-143-590-690-012230-
/O.NEW.KRNK.SV.W.0030.170501T2132Z-170501T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
532 PM EDT MON MAY 1 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Eastern Stokes County in north central North Carolina...
  Rockingham County in north central North Carolina...
  Western Caswell County in north central North Carolina...
  The City of Danville in south central Virginia...
  Pittsylvania County in south central Virginia...
  The City of Martinsville in south central Virginia...
  Henry County in south central Virginia...
  Southern Franklin County in west central Virginia...
  Eastern Patrick County in southwestern Virginia...

* Until 630 PM EDT

* At 530 PM EDT, severe thunderstorms were located along a line
  extending from near Woolwine to near Hanging Rock State Park to 7
  miles east of Mocksville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Law enforcement. At 504 pm, Yadkin NC county warning 
           point reported multiple trees down in East Bend. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines. 

* Locations impacted include...
  Danville...
  Eden...
  Reidsville...
  Martinsville...
  and Wentworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8027 3636 8024 3687 8024 3690 8020
      3703 7951 3701 7948 3702 7946 3704 7948
      3708 7927 3683 7930 3625 7949 3624 7961
TIME...MOT...LOC 2130Z 238DEG 41KT 3681 8027 3636 8027 3588 8042 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
2 follow-up statements
193 
WWUS51 KRNK 012207
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT MON MAY 1 2017

NCC033-157-169-VAC067-089-141-143-590-690-012230-
/O.CON.KRNK.SV.W.0030.000000T0000Z-170501T2230Z/
Stokes NC-Rockingham NC-Caswell NC-City of Danville VA-
Pittsylvania VA-City of Martinsville VA-Henry VA-Franklin VA-
Patrick VA-
607 PM EDT MON MAY 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT 
FOR EASTERN STOKES...ROCKINGHAM...WESTERN CASWELL...PITTSYLVANIA... 
HENRY...SOUTHEASTERN FRANKLIN AND SOUTHEASTERN PATRICK 
COUNTIES...THE CITY OF DANVILLE AND THE CITY OF MARTINSVILLE...

At 607 PM EDT, severe thunderstorms were located along a line
extending from near Rocky Mount to near Price to near Kernersville,
moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Law enforcement. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines. 

Locations impacted include...
Danville...
Eden...
Reidsville...
Martinsville...
and Wentworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8022 3640 8019 3678 8000 3693 8000
      3703 7951 3701 7948 3702 7946 3704 7948
      3708 7927 3683 7930 3625 7949 3624 7961
TIME...MOT...LOC 2207Z 238DEG 41KT 3702 7984 3657 7984 3609 8000 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
912 
WWUS51 KRNK 012229
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
629 PM EDT MON MAY 1 2017

NCC033-157-169-VAC067-089-141-143-590-690-012237-
/O.EXP.KRNK.SV.W.0030.000000T0000Z-170501T2230Z/
Stokes NC-Rockingham NC-Caswell NC-City of Danville VA-
Pittsylvania VA-City of Martinsville VA-Henry VA-Franklin VA-
Patrick VA-
629 PM EDT MON MAY 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN STOKES...ROCKINGHAM...WESTERN CASWELL...PITTSYLVANIA...
HENRY...SOUTHEASTERN FRANKLIN AND SOUTHEASTERN PATRICK COUNTIES...THE
CITY OF DANVILLE AND THE CITY OF MARTINSVILLE WILL EXPIRE AT 630 PM
EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However a severe 
thunderstorm warning has been re-issued for the city of Danville, 
Pittsylvania County in Virginia and Rockingham and Caswell Counties 
in effect until 730 pm.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
north central North Carolina...and central, south central and west
central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.


LAT...LON 3626 8022 3640 8019 3678 8000 3693 8000
      3703 7951 3701 7948 3702 7946 3704 7948
      3708 7927 3683 7930 3625 7949 3624 7961
TIME...MOT...LOC 2227Z 238DEG 41KT 3709 7971 3664 7971 3616 7987 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:29 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 1, 2:29 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
229 PM EDT Mon May 1 2017

.SYNOPSIS...
A cold front will move through the region today and bring the
potential for strong to severe thunderstorms into early this
evening. Blustery northwest winds behind the front will usher in
cooler air for midweek. Another cold front will move through on
Thursday night, followed by much below normal temperatures fore
the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 200 PM EDT Monday...

Satellite imagery shows that low clouds have been holding tough
across the region and this has helped keep instability in check.
However, some breaks/thin spots have developed so some degree of
heating is occurring. Since we didn't have a massive exodus of
clouds and are now passed peak heating, there is not a large
pool of unstable air for upstream convection to move into. While
this will indeed limit the threat for widespread severe
thunderstorms, shear remains very impressive so will have to
closely monitor the radar for embedded deeper convection just
ahead of the front that may be able to tap the low level wind
field.

The cold front will be moving off to our east early tonight,
with strong northwest flow developing overnight. Winds will
become quite strong along the ridgetops, then spread to lower
elevations with diurnal mixing tomorrow. Note that recent
rainfall has let the ground quite wet and this may cause trees
to topple more easily in the gusty conditions. The low level
wind field will then relax and allow winds to diminish later
Tuesday afternoon.

Temperatures behind the front will be trending cooler and be
near normal for the start of May. Highs Tuesday will generally be
in the Middle 70s east of the Ridge and in the middle 60s west.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 200 PM EDT Monday...

With the potential for active weather in the near-term period,
completed the short- and long-term part of the forecast early
without the 12z ECMWF.

The central Appalachians, southern Blue Ridge and the VA/NC Piedmont
region looks to be on the southern periphery of cyclonic flow in mid-
levels Tuesday night into early Wednesday. Surface ridge of high
pressure builds from the northwest, affording clear skies but also
slightly cooler than typical early-May temperatures due to 850 mb
cool advection (generally dropping to 0 to +2C). While boundary
layer generally decouples allowing for stronger Tuesday gusts to
abate by Tuesday evening, aforementioned cool thermal profiles aloft
combined with daytime insolation Wednesday should again lead to
moderately breezy westerly to northwesterly winds. Lows Tuesday
night in the 40s to near 50, rebounding up to highs the 60s to lower
70s with daytime sunshine Wednesday.

Later Wednesday into Wednesday night, ridging at the surface
continues to build eastward off the coast. 2-m AGL to 925 mb flow
becomes northeast to easterly, leading to potential for increasing
cloudiness/stratus developing along and east of the Blue Ridge later
Wednesday into Wednesday night. Will also be watching for increasing
cloudiness as well in our far western VA/southeast WV counties
toward early Thursday morning as well, ahead of a potent vertically
stacked circulation centered over the mid-Mississippi Valley. We
should remain generally dry however. Lows in the mid 40s to
lower/mid 50s with greater amounts of cloud cover late.

By Thursday, strengthening low-level south to southwest flow of 35-
45 kts results in marked increase thermal and moisture advection
through the day precedes a strong cold front. PWATs increase to
values around 1.0 to 1.25" per SREF mean, and while strong vertical
wind shear is present surface-based instability is quite poor due to
overnight stratus that may struggle to burn off if at all before the
front arrives. PoPs increase from the west mainly Thursday
afternoon, and couldn't rule out some embedded thunderstorms tied
mainly to the front itself into far southeast VA into southeast WV.
Steadiest/heaviest rain appears to occur Thursday night. I could
envision there being a limited concern for heavy rain and possible
isolated hydrologic concerns, though that threat may be better
focused into Thursday evening. Highs Thursday are a bit tricky given
likelihood of cloudiness all day offsetting warm thermal advection;
offered highs only in the 60s, undercutting available MOS by several
degrees with little to no insolation expected.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
As of 200 PM EDT Monday...

Cold front associated with upper low over the Ohio Valley looks to
move east across the forecast area Thursday evening. Focus for
heaviest rainfall appears to be in this period given PWAT values of
at or around 1.25" with some southeasterly upslope enhancement
possible along the Blue Ridge and into the foothills. Again, not
thinking severe could see potential for heavier rain rates and
possible isolated hydro issues if rain and/or embedded thunderstorms
can train in a linear fashion. Relatively fast northeastward cell
motion given strong wind field would keep the threat limited.
Certainly something to carefully monitor in later guidance.

Temperatures then trend near to cooler than normal for Friday into
the weekend as the region becomes governed by deep cyclonic gyre and
associated cold pool aloft. Periods of diurnal, instability-driven
rain showers will be possible Friday into Saturday. 850 mb
temperatures in southeast WV do cool below 0C Saturday, so
possibility for a few late-season snowflakes along the western
Greenbrier County hillslopes if thermal profiles are correct. While
we lose the moisture for precip Sunday into early next week,
temperatures stay near to below normal until we rid ourselves of the
cold pool aloft, which doesn't appear likely until early next
week.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...

Convection ahead of a cold front approaching from the west will
be the main concern for aviation into this evening. Convection
may approach severe levels with strong winds the primary threat.
Will rely on meso guidance in attempting to time passage of
convection. Expect the front to be pushing off to our east early
tonight, but synoptic winds in cold advection behind the front
will become quite gusty along the hilltops overnight, then
migrate to lower elevations when diurnal mixing becomes
established tomorrow. Gusts tomorrow may exceed 30 kts
especially at KROA. Cigs may lower to MVFR west of the Blue
Ridge in upslope flow overnight but expect conditions to trend
to VFR through Tuesday morning.

Extended Aviation Discussion...

VFR conditions will continue as winds subside under high
pressure Tuesday night through Wednesday/Wednesday night.
A slow moving low pressure system will then bring widespread
precipitation and sub-VFR conditions to the Mid Atlantic region
Thursday and Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...AL
LONG TERM...AL
AVIATION...MBS/JH
Hazardous weather outlook, May 1, 3:55 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
355 PM EDT Mon May 1 2017

VAZ007-009>014-016>020-022>024-WVZ042>044-507-508-020900-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
355 PM EDT Mon May 1 2017

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms containing damaging
winds and large hail today. An isolated tornado could also occur.

West winds may also gust to 40 or 45 mph tonight behind a passing
cold front.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-020900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
355 PM EDT Mon May 1 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms containing damaging
winds and large hail today. An isolated tornado could also occur.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ015-020900-
Ashe-Alleghany NC-Watauga-Grayson-
355 PM EDT Mon May 1 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
TUESDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is also a slight risk for severe thunderstorms containing
damaging winds and large hail today. An isolated tornado could also
occur.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 1, 4:48 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
448 PM EDT MON MAY 1 2017

WVZ507-508-012145-
Western Greenbrier-Eastern Greenbrier-
448 PM EDT MON MAY 1 2017

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL GREENBRIER COUNTY...

At 448 PM EDT, a strong thunderstorm was located over Leonard, moving
northeast at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Renick...
Falling Spring...
Beartown State Park...
Trout...
and Rorer.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3822 8036 3811 8036 3805 8027 3804 8026
      3804 8016 3806 8010 3784 8035 3813 8063
      3827 8044
TIME...MOT...LOC 2048Z 222DEG 42KT 3807 8043

KK
Special weather statement, May 1, 4:52 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
452 PM EDT MON MAY 1 2017

VAZ035-045>047-012145-
Buckingham-Amherst-Campbell-Appomattox-
452 PM EDT MON MAY 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN APPOMATTOX...CENTRAL CAMPBELL...AMHERST...AND NORTHWESTERN
BUCKINGHAM COUNTIES AND THE CITY OF LYNCHBURG...

At 451 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pleasant View to near Rustburg.
Movement was northeast at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Lynchburg...
Amherst...
Appomattox...
Forks Of Buffalo...
and Bent Creek.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3708 7916 3745 7924 3747 7920 3747 7918
      3750 7925 3764 7928 3781 7915 3778 7907
      3772 7907 3770 7899 3755 7890 3754 7884
      3756 7881 3763 7882 3764 7872 3770 7869
      3768 7865 3773 7864 3776 7860 3755 7856
TIME...MOT...LOC 2051Z 211DEG 35KT 3763 7919 3726 7914

KK
Special weather statement, May 1, 4:53 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
453 PM EDT MON MAY 1 2017

NCZ003>005-020-VAZ016-017-032-033-043-012145-
Stokes-Surry-Rockingham-Yadkin-Henry-Franklin-Patrick-Floyd-Carroll-
453 PM EDT MON MAY 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EASTERN SURRY...STOKES...WESTERN ROCKINGHAM...YADKIN...SOUTHERN
FLOYD...SOUTHEASTERN CARROLL...HENRY...SOUTHERN FRANKLIN AND PATRICK
COUNTIES AND THE CITY OF MARTINSVILLE...

At 452 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Gladesboro to Rockford to near Troutman.
Movement was northeast at 55 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms, along with brief heavy downpours.

Locations impacted include...
Eden...
Martinsville...
Mount Airy...
Rocky Mount...
and Flat Rock.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3605 8075 3626 8069 3678 8069 3712 7967
      3662 7970 3625 7983 3626 8045 3622 8043
      3621 8045 3614 8044 3611 8051 3605 8050
TIME...MOT...LOC 2052Z 242DEG 48KT 3669 8066 3624 8064 3570 8083

Loconto
Local storm report, May 1, 5:00 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             SIMMONSVILLE            37.38N 80.37W
05/01/2017  E0.25 INCH       CRAIG              VA   911 CALL CENTER

&&

JMORROW
Special weather statement, May 1, 5:04 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
504 PM EDT MON MAY 1 2017

VAZ034-044-045-058-012200-
Halifax-Campbell-Bedford-Pittsylvania-
504 PM EDT MON MAY 1 2017

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN CAMPBELL...CENTRAL PITTSYLVANIA...NORTHWESTERN HALIFAX AND
SOUTH CENTRAL BEDFORD COUNTIES...

At 503 PM EDT, a strong thunderstorm was located over Chatham, moving
northeast at 45 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.

Locations impacted include...
Altavista...
Hurt...
Chatham...
Gretna...
and Brookneal.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3667 7935 3676 7958 3724 7942 3709 7888
TIME...MOT...LOC 2103Z 223DEG 35KT 3680 7941

KK
Local storm report, May 1, 5:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     EAST BEND               36.22N 80.51W
05/01/2017                   YADKIN             NC   911 CALL CENTER

            ONE TREE FELL ON A HOUSE ALONG HIGHWAY 67 IN TOWN

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:23 PM EDTWind AdvisoryRNKAlleghany, Ashe, Watauga26 hr
May 1, 2:53 PM EDTAreal Flood AdvisoryRNKWatauga5 hr
May 1, 4:01 PM EDTSpecial Weather StatementRNKAlleghany, Surry, Wilkes59 min
May 1, 4:06 PM EDTSpecial Weather StatementRNKRockingham54 min
May 1, 4:53 PM EDTSpecial Weather StatementRNKStokes, Surry, Yadkin52 min
May 1, 5:51 PM EDTTornado WarningRNKCaswell, Rockingham24 min
May 1, 6:25 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham65 min
May 1, 6:58 PM EDTSevere Thunderstorm WarningRNKCaswell77 min
May 1, 3:29 PM EDTSpecial Weather StatementRNKGrayson, Pulaski, Wythe, City of Radford61 min
May 1, 4:52 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Campbell, City of Lynchburg53 min
May 1, 5:04 PM EDTSpecial Weather StatementRNKPittsylvania56 min
May 1, 5:10 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania43 min
May 1, 5:16 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham74 min
May 1, 5:49 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte26 min
May 1, 6:20 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, City of Lynchburg40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.